Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 150, NWS Morristown, TN

August 2, 2014Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 2, 2014, 2:08 PM EDT for Hamilton County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2014, 2:08 PM EDT (18:08 UTC)
Expired
Aug 2, 2014, 3:00 PM EDT
In force
52 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Hamilton County, TN

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:08 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 2, 1:08 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT SAT AUG 2 2014

.AVIATION...
THROUGH THE AFTERNOON...CHA IS THE SITE MOST LIKELY TO SEE A
SHOWER OR THUNDERSTORM. CHANCES APPEAR HIGH ENOUGH TO WARANT A
TEMPO THERE FOR MVFR VIS/CIGS FOR THE NEXT FEW HOURS. THUNDERSTORMS
MAY OCCUR IN THE VICINITY OF CHA AS WELL. CHANCES APPEAR TOO LOW
TO MENTION AT TRI AND TYS...BUT CANNOT BE RULED OUT ENTIRELY. FOG
DEVELOPMENT WILL DEPEND ON IF THE TAF SITES SEE RAIN THIS
AFTERNOON/EVENING. WILL HAVE JUST MVFR FOG AT TRI FOR NOW...BUT
CONFIDENCE IS LOW AS THERE IS SOME MODEL GUIDANCE SHOWING DENSE
FOG.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Aug 2, 4:26 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
426 AM EDT SAT AUG 2 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
426 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...THUNDERSTORMS ON THE NORTHERN
CUMBERLAND PLATEAU MIGHT APPROACH SEVERE LEVELS THIS AFTERNOON AND
EARLY EVENING...WITH STRONG OUTFLOW WINDS AND SOME HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL PROBABLY NOT BE ASKED TO ACTIVATE...BUT ARE ASKED TO
RELAY ANY SIGNIFICANT WIND OR HAIL REPORTS TO THE NWS.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:03 PM EDTAreal Flood AdvisoryMRXBradley, Polk117 min
Aug 2, 4:53 PM EDTSpecial Weather StatementMRXLee52 min
Aug 2, 5:18 PM EDTSpecial Weather StatementMRXScott42 min
Aug 2, 6:06 PM EDTSpecial Weather StatementMRXScott39 min
Aug 2, 6:30 PM EDTSpecial Weather StatementMRXRussell15 min
Aug 2, 7:42 PM EDTSpecial Weather StatementMRXWashington33 min
Aug 2, 6:44 PM EDTSpecial Weather StatementMRXCherokee46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.